Abstract

Adverse drug reactions are not unusual during Anti-Tubercular Therapy (ATT). One of the common complications of anti-tubercular treatment is drug induced hepatitis and renal insufficiency has also been reported. Renal failure and/or hepatitis encountered during treatment of tuberculosis can have varied aetiologies: drug induced, concomitant viral infection, pre-existing co-morbidities or a combination of these. Since, hepatitis and/or renal insufficiency can be life threatening a prompt diagnosis is warranted, where drugs should be kept as one of the important cause. Identifying the drug helps in treating hepatitis and/or renal insufficiency along with helping the physician to change the combination of ATT regimen. Rifampicin is one of the most important first line drugs in the treatment of tuberculosis. Hepatitis, epigastric distress, anaemia, thrombocytopenia, and interstitial nephritis are reported adverse drug reactions to rifampicin. As per literature rifampicin induced renal toxicity is usually seen on rifampicin re-exposure, or rifampicin administration on alternate days, both being present in this case. Here we are reporting a case of ATT induced renal failure with concomitant hepatitis where rifampicin was suspected to be the cause.

Original languageEnglish
Pages (from-to)0D18-0D19
JournalJournal of Clinical and Diagnostic Research
Volume10
Issue number9
DOIs
Publication statusPublished - 01-09-2016

Fingerprint

Rifampin
Hepatitis
Renal Insufficiency
Kidney
Wounds and Injuries
Pharmaceutical Preparations
Drug-Related Side Effects and Adverse Reactions
Tuberculosis
Therapeutics
Chemical and Drug Induced Liver Injury
Drug therapy
Interstitial Nephritis
Virus Diseases
Thrombocytopenia
Toxicity
Anemia
Morbidity
Physicians

All Science Journal Classification (ASJC) codes

  • Medicine(all)
  • Clinical Biochemistry

Cite this

@article{0975503709174001a4ee738bb99e0481,
title = "Rifampicin-induced concomitant renal injury and hepatitis",
abstract = "Adverse drug reactions are not unusual during Anti-Tubercular Therapy (ATT). One of the common complications of anti-tubercular treatment is drug induced hepatitis and renal insufficiency has also been reported. Renal failure and/or hepatitis encountered during treatment of tuberculosis can have varied aetiologies: drug induced, concomitant viral infection, pre-existing co-morbidities or a combination of these. Since, hepatitis and/or renal insufficiency can be life threatening a prompt diagnosis is warranted, where drugs should be kept as one of the important cause. Identifying the drug helps in treating hepatitis and/or renal insufficiency along with helping the physician to change the combination of ATT regimen. Rifampicin is one of the most important first line drugs in the treatment of tuberculosis. Hepatitis, epigastric distress, anaemia, thrombocytopenia, and interstitial nephritis are reported adverse drug reactions to rifampicin. As per literature rifampicin induced renal toxicity is usually seen on rifampicin re-exposure, or rifampicin administration on alternate days, both being present in this case. Here we are reporting a case of ATT induced renal failure with concomitant hepatitis where rifampicin was suspected to be the cause.",
author = "Bharti Chogtu and Surendra, {Vyshak Uddur} and Rahul Magazine and Acharya, {Preetam Rajgopal} and Yerrapragada, {Devesh Bhaskar}",
year = "2016",
month = "9",
day = "1",
doi = "10.7860/JCDR/2016/21030.8578",
language = "English",
volume = "10",
pages = "0D18--0D19",
journal = "Journal of Clinical and Diagnostic Research",
issn = "2249-782X",
publisher = "Journal of Clinical and Diagnostic Research",
number = "9",

}

Rifampicin-induced concomitant renal injury and hepatitis. / Chogtu, Bharti; Surendra, Vyshak Uddur; Magazine, Rahul; Acharya, Preetam Rajgopal; Yerrapragada, Devesh Bhaskar.

In: Journal of Clinical and Diagnostic Research, Vol. 10, No. 9, 01.09.2016, p. 0D18-0D19.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Rifampicin-induced concomitant renal injury and hepatitis

AU - Chogtu, Bharti

AU - Surendra, Vyshak Uddur

AU - Magazine, Rahul

AU - Acharya, Preetam Rajgopal

AU - Yerrapragada, Devesh Bhaskar

PY - 2016/9/1

Y1 - 2016/9/1

N2 - Adverse drug reactions are not unusual during Anti-Tubercular Therapy (ATT). One of the common complications of anti-tubercular treatment is drug induced hepatitis and renal insufficiency has also been reported. Renal failure and/or hepatitis encountered during treatment of tuberculosis can have varied aetiologies: drug induced, concomitant viral infection, pre-existing co-morbidities or a combination of these. Since, hepatitis and/or renal insufficiency can be life threatening a prompt diagnosis is warranted, where drugs should be kept as one of the important cause. Identifying the drug helps in treating hepatitis and/or renal insufficiency along with helping the physician to change the combination of ATT regimen. Rifampicin is one of the most important first line drugs in the treatment of tuberculosis. Hepatitis, epigastric distress, anaemia, thrombocytopenia, and interstitial nephritis are reported adverse drug reactions to rifampicin. As per literature rifampicin induced renal toxicity is usually seen on rifampicin re-exposure, or rifampicin administration on alternate days, both being present in this case. Here we are reporting a case of ATT induced renal failure with concomitant hepatitis where rifampicin was suspected to be the cause.

AB - Adverse drug reactions are not unusual during Anti-Tubercular Therapy (ATT). One of the common complications of anti-tubercular treatment is drug induced hepatitis and renal insufficiency has also been reported. Renal failure and/or hepatitis encountered during treatment of tuberculosis can have varied aetiologies: drug induced, concomitant viral infection, pre-existing co-morbidities or a combination of these. Since, hepatitis and/or renal insufficiency can be life threatening a prompt diagnosis is warranted, where drugs should be kept as one of the important cause. Identifying the drug helps in treating hepatitis and/or renal insufficiency along with helping the physician to change the combination of ATT regimen. Rifampicin is one of the most important first line drugs in the treatment of tuberculosis. Hepatitis, epigastric distress, anaemia, thrombocytopenia, and interstitial nephritis are reported adverse drug reactions to rifampicin. As per literature rifampicin induced renal toxicity is usually seen on rifampicin re-exposure, or rifampicin administration on alternate days, both being present in this case. Here we are reporting a case of ATT induced renal failure with concomitant hepatitis where rifampicin was suspected to be the cause.

UR - http://www.scopus.com/inward/record.url?scp=84988601047&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84988601047&partnerID=8YFLogxK

U2 - 10.7860/JCDR/2016/21030.8578

DO - 10.7860/JCDR/2016/21030.8578

M3 - Article

VL - 10

SP - 0D18-0D19

JO - Journal of Clinical and Diagnostic Research

JF - Journal of Clinical and Diagnostic Research

SN - 2249-782X

IS - 9

ER -